Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 25, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Dec 2, 2011, 3:28 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2011, 3:28 AM PST (11:28 UTC)
- Expired
- Dec 2, 2011, 8:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Dec 1, 9:15 PM PST, 6 hours 13 minutes earlier.
Area forecast discussion, Dec 1, 9:15 PM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 PM PST THU DEC 1 2011
.UPDATE...
AN UPDATE HAS BEEN ISSUED TO THE FORECAST FOR TONIGHT TO ADJUST
LOW TEMPERATURES UP ON THE EAST SIDE...AND TO ADD SOME LOCAL
DETAIL ON THE WEST SIDE RELATED MAINLY TO FOG FORMATION.
ADDITIONALLY...ADDED FOG TO THE ROGUE...ILLINOIS AND UMPQUA
SOONER...AS IT HAS ALREADY ARRIVED. THIS FOG WILL BE FREEZING FOG
IN MANY AREAS WHICH COULD RESULT IN SLICK SPOTS ON AREA ROADWAYS.
HIGH TEMPERATURES WILL BE TRICKY TOMORROW...BUT ADJUSTED THOSE A
BIT DUE TO EXPECTED CHANGES IN MIXING AND RELATED TEMPERATURES
ALOFT.
REMNANTS OF A COLD FRONT WILL MOVE THROUGH OVERNIGHT INTO
TOMORROW. THIS SHOULD HELP TO MIX OUT FOG A BIT BETTER TOMORROW
THAN TODAY IN THE ROGUE VALLEY.
&&
.AVIATION...
FOG HAS ALREADY FORMED NORTH OF ROSEBURG AND IN THE ILLINOIS AND
ROGUE VALLEYS. THE INCOMING FRONTAL SYSTEM DOES NOT LOOK LIKE IT
WILL BE ABLE TO BREAK THIS UNTIL TOMORROW LATE MORNING INTO THE
EARLY AFTERNOON. THUS...EXPECT IFR TO LIFR IN THE ROGUE AND
ILLINOIS VALLEYS UNTIL AFTERNOON FRIDAY...AND FORMING LATER IN THE
UMPQUA BASIN AND KLAMATH RIVER VALLEYS. SOME IFR STRATUS IS ALSO
POSSIBLE IN COOS COUNTY TO INCLUDE NORTH BEND BETWEEN MIDNIGHT
TONIGHT AND LATE TOMORROW MORNING. OTHERWISE VFR WITH STRONG WINDS
ALOFT WITH PLENTY OF BUMPY AIR NEAR MOUNTAIN CREST LEVEL.
&&
.CLIMATE...
WITH HIGH PRESSURE PARKED IN THE EASTERN PACIFIC THE PACIFIC
STORM TRACK IS LIKELY TO BE BLOCKED FROM THE AREA FOR THE NEXT
COUPLE OF WEEKS. THE ONLY HOPE FOR PRECIPITATION WILL BE FROM
STORMS DIVING IN FROM THE NORTH WHICH TEND TO BE MOISTURE
STARVED...MEANING SOME LIGHT PRECIPITATION WILL BE POSSIBLE EVERY
FEW DAYS...BUT PRECIPITATION AMOUNTS WILL BE MUCH BELOW NORMAL.
THE WET SEASON...THUS FAR...HAS FEATURED PRECIPITATION AMOUNTS
MOSTLY AROUND 25 TO 75 PERCENT OF NORMAL FOR MOST OF THE
AREA...WITH A FEW WETTER POCKETS IN THE VICINITY OF GRANTS PASS.
THE HIGH PRESSURE RIDGE OVER THE NEXT TWO WEEKS IS VERY LIKELY TO
RESULT IN BELOW NORMAL TEMPERATURES IN THE VALLEYS AND NEAR NORMAL
TEMPERATURES IN THE MOUNTAINS. ALTOGETHER...LA NINA IS IN PLACE.
THE COLDER THAN NORMAL IS HERE...BUT IT LOOKS LIKE WE WILL HAVE TO
WAIT QUITE AWHILE FOR APPRECIABLE MOISTURE TO ARRIVE.
&&
.PREV DISCUSSION... /ISSUED 100 PM PST THU DEC 1 2011/
DISCUSSION...01/12Z NAM/GFS IN.
MOSTLY CLEAR SKIES PREVAIL THIS MORNING OVER THE MEDFORD
CWA...EXCEPT FOR PERSISTENT LOW CLOUDS AND FOG IN THE ROGUE BASIN.
MODERATE TO STRONG LOW LEVEL OFFSHORE FLOW SO THE COAST RANGE
RIDGES ARE DRY AND WINDY THIS MORNING.
THE LONG WAVE SYNOPTIC PATTERN WILL CHANGE LITTLE THROUGH THE
MIDDLE OF NEXT WEEK AS IT WILL BE DOMINATED BY AN OMEGA BLOCK
OFFSHORE. THIS MEANS CONTINUED DRY WEATHER WITH COLD AIR POOLING
IN THE INTERIOR VALLEYS AND WARMER AND OCCASIONALLY WINDY
CONDITIONS ON THE RIDGES.
NORTH TO NORTHEAST FLOW ALOFT WILL WEAKEN TODAY...BUT A DRY INSIDE
SLIDER SHORT WAVE WILL MOVE THROUGH FRIDAY MORNING. STRONGER
NORTHERLIES ALOFT WILL MOVE IN BEHIND IT...BRINGING ANOTHER SHOT
OF COLD AND DRY AIR TO THE AREA...ALONG WITH WINDY CONDITIONS ON
THE RIDGES. OFFSHORE FLOW WILL CONTINUE THROUGH THE WEEKEND...BUT
THE RIDGE WINDS WILL BE WEAKER AFTER FRIDAY NIGHT.
LONG TERM...SUNDAY THROUGH THURSDAY. THE WEST COAST RIDGE HOLDS
STRONG SUNDAY INTO MONDAY WITH DRY, COOL WEATHER AND THE POTENTIAL
FOR VALLEY FOG UNDER THE INVERSIONS ON THE WEST SIDE. ON
TUESDAY...A SHORTWAVE FINALLY CRESTS THE RIDGE AND MOVES INTO THE
PACNW AND NORTHERN ROCKIES. THE MODELS THEN SHOW A REINFORCING
SHORTWAVE MOVING INTO THE PACNW TROUGH WED AND THU. THERE IS STILL
A FAIR AMOUNT OF DIFFERENCE BETWEEN THE STRONGER AND FURTHER WEST
GFS AND THE LESS DRAMATIC SOLUTIONS OF THE EC AND GEM. EVEN ON THE
GFS...ITS ENSEMBLE SPREAD IS QUITE HIGH AND ITS OPERATIONAL RUN IS
QUITE AN OUTLIER COMPARED TO THE MAJORITY OF ITS MEMBERS.
NEVERTHELESS, THEY ARE ALL SHOWING MUCH COLDER AIR (DARE I SAY,
ARCTIC?) MOVING INTO THE REGION MID TO LATE NEXT WEEK SO I WILL
TREND THE FORECASTS IN THAT DIRECTION. AT THIS TIME...THESE
SYSTEMS DON'T LOOK LIKE MAJOR PRECIPITATION PRODUCERS FOR US...SO
WILL STAY ON THE DRY SIDE...BUT I WILL GET US GOING WITH SOME
SLIGHT CHANCES WED/THU. -WRIGHT
AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY...EXCEPT
FOR LATE NIGHT THROUGH MORNING IFR CIGS/VSBYS IN LOW CLOUDS AND
FOG IN THE WEST SIDE VALLEYS...WHICH WILL PARTIALLY CLEAR TO VFR
IN THE AFTERNOONS/EVENINGS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 8 AM PST FRIDAY FOR ORZ021.
AIR STAGNATION ADVISORY UNTIL 4 AM PST TUESDAY FOR
ORZ023-024-026.
AIR STAGNATION ADVISORY FROM 4 AM FRIDAY TO 4 AM PST TUESDAY
FOR
ORZ029-030.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 10 PM PST FRIDAY
FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SATURDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST FRIDAY FOR
PZZ376.
GALE WARNING FROM 4 AM TO 10 PM PST FRIDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST SUNDAY FOR
PZZ370.
BTL/15Hazardous weather outlook, Dec 1, 3:33 PM PST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 333 PM PST THU DEC 1 2011 ORZ021-021400- SOUTH CENTRAL OREGON COAST- 333 PM PST THU DEC 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023-024-026-021400- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 333 PM PST THU DEC 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT AIR STAGNATION ADVISORY REMAINS IN EFFECT. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029-030-021400- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 333 PM PST THU DEC 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:28 AM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Dec 2, 2:04 PM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.